Hail, Suwannee
- When
- May 5, 3:40 PM EST to 3:43 PM EST
- Where
- Suwannee County, 0.91 mi SW of Live Oak
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.290, -82.990
Quarter size hail was reported along Highway 129, just south of Live Oak.
A short wave trough enhanced sea breeze storms across north Florida and south Georgia on the evening of May 5, 2007.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A short wave trough enhanced sea breeze storms across north Florida and south Georgia on the evening of May 5, 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 5, 1:45 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT SAT MAY 5 2007
...GOOD CHANCE OF RAIN ON SUNDAY...
...WINDY CONDITIONS SUNDAY NIGHT AND MONDAY...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
REST OF THIS AFTERNOON...POP-UP SHOWERS AND TSTMS WILL CONTINUE TO
DEVELOP AS SBRZS PRESS SLOWLY INLD. BEST COVERAGE STILL EXPECTED TO
END UP ALONG THE I-75 CORRIDOR.
TONIGHT...BEST CHANCES OF SCTD SHOWERS/TSTMS WILL CONTINUE DURING
THE EVENING HOURS ACRS INLD SERN GA WHERE SBRZS FROM BOTH COASTS
WILL EVENTUALLY MEET. OTHERWISE SOME LINGERING ISOLD SHOWERS AFTER
MIDNIGHT THEN AREAS OF SMOKE AND FOG TOWARD MORNING BUT NOT EXPECTED
TO BE MORE THAN PATCHY DENSE AT TIMES.
SUNDAY...TRANSITION DAY AS BEST CHANCE OF SHOWERS WILL BE IN THE
MORNING HOURS ACRS SERN GA THEN TRANSITION DOWN ACRS NERN FL DURING
THE AFTERNOON AS BACK DOOR COLD FRONT MAKES PUSH ACRS THE REGION.
VERY SHARP INCREASE IN WINDS WILL BE NOTED LATER IN THE DAY OUT OF
THE NE AT 15-20 MPH BEHIND THE BACK DOOR FRONT.
SUNDAY NIGHT...HIGH PRESSURE WILL NOSE QUICKLY DOWN THE SERN
SEABOARD INTO THE FORECAST AREA REDUCING THE SHOWER/TSTM ACTIVITY TO
ISOLD COASTAL SHOWERS BY AFTER MIDNIGHT. NE WINDS WILL INCREASE
RAPIDLY ALONG THE I-95 CORRIDOR AND WIND ADVISORIES WILL NEED TO BE
POSTED LATE SUNDAY AFTERNOON THAT WILL LAST THROUGH THE NIGHT AND
INTO MONDAY MORNING. ALONG THE COAST SUSTAINED WINDS WILL BE IN THE
25 TO 35 MPH RANGE WITH GUSTS TO 40 MPH AT TIMES AND WILL BE WEAKER
AS YOU PRESS INLAND. REFER TO LATEST COASTAL HAZARD MESSAGE (CFWJAX)
FOR DETAILS ON SURF AND RIP CURRENT RISK ALONG THE COAST.
MONDAY AND MONDAY NIGHT...NAM/GFS DIFFER IN THEIR SOLUTIONS AS HIGH
PRESSURE SETTLES OVER THE CAROLINAS AND CUT-OFF SFC LOW DEVELOPS
UNDER THE 500MB CUT OFF LOW AND DEEPENS. THE DEPTH AND POSITION OF
THIS SFC LOW WILL SET-UP OUR LOCAL WEATHER AND HOW MUCH WIND AND/OR
COASTAL SHOWER ACTIVITY WE GET. WITH EITHER MODEL SOLUTION IT WILL
BE CONTINUED WINDY ALONG THE I-95 CORRIDOR AND BREEZY WELL INLAND.
MAX TEMPS WILL BE 10 TO 15 DEGS COOLER THAN SUNDAY AND THE BREAKERS
WILL BE CLOSE TO 8-10 FT IN THE SURF ZONE WITH MINOR TO MODERATE
BEACH EROSION POSSIBLE.
.LONG TERM...TUESDAY THROUGH SATURDAY...
MOST OF THE WEEK WILL FEATURE SLOW WEAKENING OF STRONG N/NELY FLOW
OVER THE REGION AS SFC HIGH OVER THE SERN U.S. WEAKENS AND WHATEVER
SFC LOW DEVELOPS WELL OFF THE COAST WILL PULL AWAY. SHOULD BE MAINLY
DRY AND WINDY TUE/WED WITH SLOWLY MODERATING TEMPS THROUGH THE WEEK
WITH 70S ON TUESDAY AND WARMING QUICKLY INTO THE 80S ONCE AGAIN BY
THE END OF THE WEEK.
&&
.AVIATION...WILL SEE SCATTERED SHOWERS/THUNDERSTORMS IN THE VICINITY
OF ALL TAF SITES UNTIL AROUND 02Z THIS EVE DUE TO SEA BREEZE
COLLISION. EXPECTING TEMPO IFR CONDITIONS BETWEEN 08 AND 12Z DUE TO
MAINLY LOW CEILINGS FROM STRATUS.
&&
.MARINE...GRADIENT TIGHTENS AS STRONG SURFACE HIGH BUILDS SOUTH DOWN
THE EASTERN SEABOARD AND DEEP LOW DEVELOPS WELL OFFSHORE. THE NAM
APPEARS TOO DEEP AND TOO FAR WEST WITH THE LOW AND HAVE TAKEN A
BLEND OF ALL GUIDANCE INCLUDING PREVIOUS FORECAST. HAVE GONE WITH A
SMALL CRAFT ADVISORY FOR THE NEAR SHORE AND GALE WARNING FOR THE
OFFSHORE BEGINNING SUNDAY EVE.
&&
.FIRE WEATHER...NO HEADLINES FOR NOW. DEPENDING ON HOW DEEP LOW
DEVELOPS OFFSHORE AND HOW MUCH DRY AIR PLUNGES INTO THE AREA ...MAY
POSSIBLY SEE RED FLAGS FOR THE INLAND AREAS MONDAY. WILL HOLD OFF ON
WATCHES/RED FLAGS FOR NOW UNTIL MORE CONSISTENCY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 83 52 76 / 50 40 0 0
SSI 69 78 56 70 / 20 40 20 0
JAX 66 83 56 73 / 20 50 20 10
SGJ 68 83 62 73 / 20 40 20 20
GNV 65 87 57 76 / 20 50 20 0
OCF 65 87 59 77 / 20 60 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WARNING FROM 4 PM SUNDAY TO 8 AM EDT TUESDAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 4 PM SUNDAY TO 8 AM EDT TUESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
HESS/PETERSON/KERNSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 AM EDT SAT MAY 5 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-060915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 510 AM EDT SAT MAY 5 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...WILDFIRES CONTINUE ACROSS SOUTHEAST GEORGIA AND FLAGLER COUNTY FLORIDA... ...ISOLATED STRONG OR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST GEORGIA AND INTERIOR NORTHEAST FLORIDA... AREAS OF SMOKE WILL CONTINUE TODAY AND TONIGHT ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...WITH SHARPLY REDUCED VISIBILITIES IN DENSE SMOKE NEAR THE WILDFIRES. A WEAK DISTURBANCE ALOFT WILL HELP PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING OVER INTERIOR PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. A FEW THUNDERSTORMS MAY BECOME STRONG OR SEVERE...AND PRODUCE HAIL OR STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... INCREASING WINDS AND DRIER AIR WILL PROMOTE DANGEROUS FIRE CONDITIONS THROUGH MUCH OF NEXT WEEK. INCREASING COASTAL WINDS AND SEAS WILL PRODUCE AN ELEVATED RISK OF RIP CURRENTS...ALONG WITH THE POTENTIAL FOR MINOR COASTAL FLOODING AND BEACH EROSION...FROM SUNDAY NIGHT INTO THE WORKWEEK. A GALE WARNING MAY BE REQUIRED FOR COASTAL WATERS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1041 AM EDT SAT MAY 5 2007 GAZ132-149-052100- ATKINSON-COFFEE- 1041 AM EDT SAT MAY 5 2007 ...AREAS OF HEAVY SMOKE WILL CONTINUE ACROSS ATKINSON AND WESTERN COFFEE COUNTIES TODAY... EARLY MORNING VISIBLE SATELLITE IMAGERY SHOWS THE SMOKE PLUME FROM THE ATKINSON WILDFIRE DRIFTING TOWARDS THE NORTHWEST ACROSS WESTERN ATKINSON AND SOUTHWEST COFFEE COUNTY. DENSE SMOKE WILL BE LIKELY ALONG U.S. HIGHWAY 82 BETWEEN WILLACOOCHEE AND PEARSON AND ALONG STATE ROAD 135 BETWEEN WILLACOOCHEE AND DOUGLAS WITH VISIBILITIES LESS THAN A QUARTER OF A MILE AT TIMES. AREAS OF SMOKE WITH 1 TO 3 MILE VISIBILITIES IS LIKELY ALONG STATE ROAD 90 NORTH OF WILLACOOCHEE AND ALONG STATE ROAD 32 WEST OF DOUGLAS. THE SMOKE PLUME WILL SHIFT TO A MORE DIRECT NORTHWARD TRACK THROUGH THE AFTERNOON AND MAY SHIFT BACK INTO THE DOUGLAS VICINITY BY MID TO LATE AFTERNOON WITH HEAVY SMOKE. COUNTY OFFICIALS ARE REQUESTING THAT YOU PLEASE DO NOT CALL 9 1 1 TO REPORT A FIRE UNLESS YOU CAN ACTUALLY SEE FLAMES. PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1059 AM EDT SAT MAY 5 2007 GAZ150>152-163-164-052100- BRANTLEY-CHARLTON-CLINCH-PIERCE-WARE- 1059 AM EDT SAT MAY 5 2007 ...AREAS OF HEAVY SMOKE WILL CONTINUE ACROSS INLAND SOUTHEAST GEORGIA IN THE WAYCROSS VICINITY... EARLY MORNING VISIBLE SATELLITE IMAGERY AND REPORTS FROM WARE COUNTY SHOWS THE SMOKE PLUME FROM THE WARE/CHARLTON COUNTY WILDFIRE DRIFTING TOWARDS THE NORTHWEST ACROSS WARE AND NORTHERN CLINCH COUNTIES. DENSE SMOKE WILL BE LIKELY ALONG U.S. HIGHWAY 84 BETWEEN HOMERVILLE AND WAYCROSS AND ALONG STATE ROAD 122 FROM WAYCROSS TO COGDELL WITH VISIBILITIES LESS THAN A QUARTER OF A MILE AT TIMES. AREAS OF SMOKE WITH 1 TO 3 MILE VISIBILITIES IS LIKELY TO PUSH BACK INTO THE WAYCROSS METRO AREA LATER THIS AFTERNOON AS THE SMOKE PLUME WILL SHIFT TO A MORE DIRECT NORTHWARD TRACK WITH HEAVY SMOKE ALONG THE U.S. HIGHWAY 1 CORRIDOR FROM WAYCROSS TO FOLKSTON. COUNTY OFFICIALS ARE REQUESTING THAT YOU PLEASE DO NOT CALL 9 1 1 TO REPORT A FIRE UNLESS YOU CAN ACTUALLY SEE FLAMES. PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 347 PM EDT SAT MAY 5 2007 FLZ040-052030- MARION- 347 PM EDT SAT MAY 5 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEAST MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 AM EDT... AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE SOUTHERN OCALA NATIONAL FOREST EAST OF WEIRSDALE MOVING SLOWLY SOUTH AROUND 5 KNOTS. THIS STRONG THUNDERSTORM WILL AFFECT AREAS SOUTH OF MOSS BLUFF AND EAST OF OCKLAWAHA...TOWARD WIERSDALE AND THE SOUTHERN OCALA NATIONAL FOREST. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SMALL SMALL UP TO A HALF INCH IN DIAMETER WILL ALSO BE POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SHORT TERM FORECAST NATIONAL WEATHER SERVICE JACKSONVILLE FL 353 PM EDT SAT MAY 5 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 AM PM EDT... FLZ020-021-052030- SUWANNEE FL-HAMILTON FL- 353 PM EDT SAT MAY 5 2007 .NOW... AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF JASPER...MOVING SOUTH AT 5 TO 10 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST LAKE...JASPER AND SUWANNEE SPRINGS THROUGH 430 PM EDT. HAIL UP TO A HALF AN INCH IN DIAMETER...GUSTY WINDS UP TO 50 TO 55 MPH ALONG WITH POSSIBLE MINOR DAMAGE...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. PETERSON
SHORT TERM FORECAST NATIONAL WEATHER SERVICE JACKSONVILLE FL 353 PM EDT SAT MAY 5 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM PM EDT... FLZ020-021-052030- SUWANNEE FL-HAMILTON FL- 353 PM EDT SAT MAY 5 2007 .NOW... AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF JASPER...MOVING SOUTH AT 5 TO 10 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST LAKE...JASPER AND SUWANNEE SPRINGS THROUGH 430 PM EDT. HAIL UP TO A HALF AN INCH IN DIAMETER...GUSTY WINDS UP TO 50 TO 55 MPH ALONG WITH POSSIBLE MINOR DAMAGE...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 431 PM EDT SAT MAY 5 2007 FLZ040-052130- MARION- 431 PM EDT SAT MAY 5 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS OVER THE SOUTHWEST MARION COUNTY FROM ROMEO...RAINBOW LAKES TO DUNNELLON. THESE STORMS ARE MOVING SLOWLY SOUTH AROUND 5 KNOTS. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS SOUTH OF RAINBOW LAKES ESTATES TOWARD DUNNELLON. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SMALL SMALL UP TO A HALF INCH IN DIAMETER WILL ALSO BE POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter size hail was reported along Highway 129, just south of Live Oak.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22017.